Askifedin Chlorphenamine Mealate Tablets

ASKIFEDIN
Chlorphenamine Tablets BP 4 mg

 

For use only of a Registered Medical Practitioner or a Hospital or a Laboratory.

 

Composition

Each uncoated tablet contains:
Chlorphenamine Maleate BP 4mg
Excipients q.s.

 

Route of Administration

Oral

 

Pharmacological Classification

Antihistaminics.

 

Pharmacological Properties

Pharmacodynamic Properties

ASKIFEDIN contain the antihistamine, chlorphnamine maleate. Chlorphenamine competes reversibly with histamine for H1 receptor sites on effector cells. They suppress those symptoms due to histamine release. Antihistamines have anticholinergic properties and have a drying effect on the nasal mucosa.

Pharmacokinetics Properties

ASKIFEDIN is well absorbed after oral administration, but because of a relatively high degree of metabolism in the GI mucosa and the liver, only about 25-60% of the drug is available to the systemic circulation.

ASKIFEDIN is metabolized in the liver and practically all the drug (as metabolites and unchanged drug) is excreted in the urine. In human patients with normal renal and hepatic function, the terminal serum half- life the drug ranges from 13.2-43 hours.

 

Indications

ASKIFEDIN is indicated for symptomatic treatment of perennial and seasonal allergic rhinitis, vasomotor rhinitis, allergic conjunctivitis and mild, uncomplicated allergic skin manifestations of urticaria and angloedema. ASKIFEDIN is also indicated as therapy for anaphylactic reactions adjunctive to adrenaline and other standard measures after the acute manifestations have been controlled. Skin conditions such as allergic eczema, atopic dermatitis, insect bites and drug reactions are often relieved by ASKIFEDIN.

 

Contraindications

Hypersensitivity to any of the ingredients. Cross sensitivity to other antihistamines.

ASKIFEDIN is contra-indicated in patients receiving MAO Inhibitor therapy.

 

Dosage and Administration

Adults and children 12 years of age and older: One tablet every 4 to 6 hours, not to exceed 6 tablets in 24 hours or as directed by a physician. Children 6 through 11 years: One half the adult dose (break tablet in half) every 4 to 6 hours, not to exceed 3 whole tablets in 24 hours.

Children under 6 years of age: Consult a physician.

 

Side-effects/Adverse Effects

General: Urticaria, drug rash, anaphylactic shock, photosensitivity excessive perspiration, chills, dryness of mouth, nose and throat.

Anti-cholinergic effects: Dryness of the mouth and respiratory passages, thickening of mucous, cough, increased sweating, urinary retention or frequency, dysuria. Headache, tight chest, palpitations, tachycardia, hypotension.

Blood disorders: Agranulocytosis, haemolytic anaemia, leukopenia, thrombocytopenia.

Cardiovascular: Hypotension, headache, palpitations, tachycardia, extrasystoles.

Central Nervous system: Sedation, dizziness, fatigue, lassitude, incoordination, tremors, confusion, blurred vision, diplopia, tinnitus, euphoria, nervousness, tingling and weakness of the hands, irritability, nightmares, insomnia, hallucinations, convulsions, diarrhoea. Reduction in tone and motility of the gastro-intestinal tract, resulting in gastric reflux and constipation.

Genito-urinary system: Urinary frequency, difficult urination, urinary retention, early menses.

Hypersensitivity reactions: Allergic dermatitis, drug fever, photosensitization.

Respiratory system: Thickening of bronchial secretions, tightness of chest, wheezing, nasal stuffiness.

 

Pregnancy and Lactation

Safety in pregnancy has not been established.

May inhibit lactation due to anticholinergic effects. Small amounts of antihistamines entering breast milk may cause drowsiness or excitement and/or irritability in infants.

 

Warnings and Precautions

ASKIFEDIN may lead to drowsiness and impaired concentration, which may be aggravated by the simultaneous intake of alcohol or other central nervous system depressants e.g. sedatives and tranquillizers. Caution should be used when driving a motor vehicle or operating machinery.

Long term use of antihistamines may decrease salivary flow and contribute to development of caries, periodontal disease, oral candidiasis and discomfort.

ASKIFEDIN not given to children who have breathing problems such as chronic bronchitis, or who have glaucoma, without first consulting the child’s doctor. Do not give this product to children who are taking sedatives and tranquillizers, without first consulting the child’s doctor.

 

Drug interactions

All sedatives and alcohol potentiate the central nervous system depressant effects of the antihistamines. Tricyclic antidepressants or maprotiline potentiate anticholinergic effects if taken with antihistamines. Monoamine oxidase inhibitors will potentiate both the drowsiness effect and the anticholinergic effects if taken with antihistamine. Concurrent use is not recommended. Anticholinergics or drugs with anticholinergic activity will be potentiated if used concurrently with antihistamines.

 

Overdosage and its Treatment

Symptoms include drowsiness or paradoxical excitement, ataxia, tremors, athetosis hallucinations and convulsions; hyperpyrexia may also occur. Fixed dilated pupil with a flushed face, sinus tachycardia, dyspnoea; urinary retention, dry mouth and fever. Terminally there may be deepening coma and oardiorespiratory collapse.

 

Treatment

In the event of overdosage, emergency treatment should be started immediately. The stomach should be emptied by emesis or lavage. There is no specific antidote and treatment is symptomatic and supportive. Stimulants (analeptic agents) should not be used.

 

Storage

Store below 25°C. Protect from light.
KEEP MEDICINES OUT OF REACH OF CHILDREN

 

Presentation

Strip of 10 Tablets.

 

NAFDAC Reg. No.: A4-5861

Publication: Nov. 2013

 

Sole Agent

MAYGLOW PHARMACEUTICALS LTD.

No. 14, Orlu By Ajaegbo Street,

Fegge Onitsha, Nigeria.

 

Manufactured for

PACE PHARMATECH PVT. LTD.

Sai Estate, 23/A, Ceaser’s Rd.,

V L S Marg, Andheri (W),

Mumbai – 400 058.

 

Manufactured by

erica healthcare pvt. ltd.

F-1/2, MIDC Area, Jejuri, Pune-412 303, INDIA.

Leave a Reply